MAUDE Adverse Event Report: MEDTRONIC ADVANCED ENERGY (SALIENT) AQUAMANTYS MBS W/ LIGHT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEDTRONIC ADVANCED ENERGY (SALIENT) AQUAMANTYS MBS W/ LIGHT; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 23-301-1
Medical Device Problem Codes Smoking (1585); Obstruction of Flow (2423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) regarding a generator and handpiece uses in an unknown procedure.It was reported that when initially activated the device emitted a loud popping sound and began smoking in the surgeon¿s hands.It was noted this happened with 2 devices, a third device was opened but the physician declined to activate the device due to the performance of the other two device.Additional information received from a healthcare professional.It was reported that the incident was investigated by local manufacturer representative (rep), who ascertained it was the result of operator error.The hcp noted the product did not come in contact with the patient at any time and the effected was taken by the vender rep.Additional information from the manufacturer representative (rep) reported the event happened on (b)(6) 2019 and they were made aware that same day.The rep noted they met with the account and the surgeon on (b)(6), the pump on the generator malfunctioned and was no longer providing saline to the tip of the device.The rep noted the generator had been removed.
 
Additional Manufacturer Narrative
(b)(4).Review of this mdr and/or additional information received shows that there is no information to reasonably suggest that the device in this report may have caused or contributed to a death or serious injury or that the device in this report has malfunctioned.Therefore, this event did not and does not meet the reporting requirements stipulated in 21 cfr 803.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from manufacturer representative (rep) reported the pump on the generator was not supplying saline."the" stated the handpieces were activated to make sure they worked before using them on the patient.The rep noted he did not believe it was operator error, but rather the pump being broken and not supplying saline.The rep clarified there was no "smoke" but steam.It was noted the generator was still at the facility not in use.

Brand Name
AQUAMANTYS MBS W/ LIGHT
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEDTRONIC ADVANCED ENERGY (SALIENT)
180 international drive
portsmouth NH 03801
MDR Report Key8642702
Report Number1226420-2019-00101
Device Sequence Number2567108
Product Code GEI
UDI-Device Identifier00763000047450
UDI-Public00763000047450
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K073495
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2020
Device Model Number23-301-1
Device Catalogue Number23-301-1
Device Lot NumberPHG318E0
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2019
Supplement Date Received by Manufacturer05/29/2019
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1